MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAILING SYSTEM (NAIL); INTRAMEDULLARY FIXATION ROD

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAILING SYSTEM (NAIL); INTRAMEDULLARY FIXATION ROD
Catalog Number PPFR11420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination of the production records of the involved nail did not reveal any deviation from specification.The explanted nail (nor the case x-rays) was not available to the manufacturer; therefore, nail physical examination was not feasible.Although the nail could not be examined, the fact that it fractured after five months in metastatic bone with non-union suggests a fatigue fracture.Breakage of proximal femur nails is known and documented in the literature, with reported rates that range from 0.2% to 5.6%.The risk of implant failure increases in case of pathological fractures, as in the described case.[1] the company is actively seeking for more data.[1] johnson na et al., risk factors for intramedullary nail breakage in proximal femoral fractures: a 10-year retrospective review.Ann r coll surg engl.2017; 99(2): 145-150.
 
Event or Problem Description
On march 16, 2026, the company became aware of a case involving its piccolo composite pf nail.Based on the information provided to the company, the device was implanted in an oncologic patient with femoral metastases on (b)(6) 2024, following a fall resulting in a pathological fracture of the femur.Approximately five months post-implantation, the nail fractured at or near the lag screw interface due to non-union.On (b)(6) 2025, the nail was removed and replaced with a total hip prosthesis.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMUR NAILING SYSTEM (NAIL)
Common Device Name
INTRAMEDULLARY FIXATION ROD
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
Manufacturer (Section G)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS   4672411
Manufacturer Contact
hila wachsler avrahami
11 ha'hoshlim st.
herzeliya, 46724-11
IS   4672411
MDR Report Key24686360
Report Number9615128-2026-00001
Device Sequence Number15884433
Product Code HSB
UDI-Device Identifier07290109336534
UDI-Public(01)07290109336534(17)271001(10)X2647
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173652
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPFR11420
Device Lot NumberX2647
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American